Kansas, 2005High Wind in Kansas, December 27, 2005
December 27, 2005 · NWS DDC · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Dec 27, 2:28 AM CST, 10 hours 20 minutes earlier.
Area forecast discussion, Dec 27, 2:28 AM CST, 10 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
228 AM CST TUE DEC 27 2005
.DISCUSSION...
DAYS 1-2...
MAIN FORECAST DECISION IS POSSIBLE HIGH WINDS TODAY. SECOND
CONCERN IS IF WE WILL GET ANY PRECIPITATION TODAY.
WILL ISSUE A WIND ADVISORY FROM 17Z TO 23Z TODAY...FOR ALL OF CWA.
THINK THE WINDS WILL INCREASE FIRST IN THE WEST...THEN QUICKLY
SPREAD EASTWARD BY 19Z. THE LATEST AND GREATEST SURFACE MAP FROM
08Z SHOWED A COUPLE OF TROUGHS...ONE FROM OMA TO HYS AND ANOTHER
FROM JUST SOUTHWEST OF DDC TO CSM IN OKLAHOMA TO JUST SOUTHWEST OF
SJT IN TEXAS. A STRONG WARM FRONT WAS PUSHING NORTHEAST THROUGH
NORTHERN MISSOURI. 07Z PROFILER FROM GRANADA SHOWING 290/40KTS AT
THE SECOND GATE AND 300/45KT AT THIRD GATE. HAVILAND PROFILER AT
07Z SHOWED 230/30KT AT 1ST GATE AND 240/20KT AT SECOND GATE. LOOP
OF WATER VAPOR SHOWS TWO SMALL SCALE SHORT WAVE ROLLING THROUGH
COLORADO AT THIS TIME. THE MORE SOUTHERN WAVE IS RACING ESE AND
WILL COMPRESS THE SURFACE GRADIENT RATHER QUICKLY. AT THE SAME
TIME...BY 17 OR 18Z...THE MOMENTUM FROM THE ELEVATED FRONT WILL
WORK DOWN AND SHOULD INCREASE WINDS INTO THE 25 TO 35 MPH RANGE
WITH GUSTS TO 45 MPH.
AS FOR PRECIP...IT COULD GET KICKED OFF BY ANY WRINKLE IN THE
WAVES. LOW LEVEL MOISTURE SOURCE WILL BE LACKING...AM THINKING DEW
POINTS WILL ONLY BE THE MID 20S WEST TO MID 30S EAST. WILL KEEP
LOW POPS (16-20) GOING...JUST IN CASE ANY UPPER DYNAMICS GET GOING
AND A FEW SPRINKLES DEVELOP. AFTER THESE WAVES PASS...THERE SHOULD
NOT BE ANOTHER WAVE COMING THROUGH 60 HOURS AND HAVE KEPT WED-WED
NT DRY. WILL KEEP A SMALL CHANCE (18) IN MY EXTREME EAST ZONES 00-
03Z...UNTIL THE SECOND UPPER WAVE CLEARS THE AREA.
AS FOR TEMPERATURES...KEPT WHAT PREVIOUS SHIFT HAD. CLOUDS WILL
INCREASE AS THE WAVE CROSSES AND THIS MAY AFFECT MAX TEMPS TODAY.
BASICALLY WENT WITH A SE-N GRADIENT RANGING FROM 56 AT HYS TO 63
IN P28. TONIGHTS LOWS WILL DIP LOWEST TOWARD SUNRISE AS CLOUDS MAY
LINGER AROUND EARLY...THINKING 28 AT EHA TO 34 IN P28. WE WILL BE
IN A COLDER AIR MASS WEDNESDAY BUT WITH MORE SUN...THEREFORE WENT
WITH A SW-NE GRADIENT FROM 61 AT BOTH EHA AND LBL TO 55 AT HYS.
SIMILAR LOWS FOR WEDNESDAY NIGHT WITH 27 AT LBL TO 34 AT P28.
DAYS 3-7...
LITTLE CHANGES NOTICED IN THE LARGE SCALE FLOW THROUGH EARLY NEXT
WEEK. TIMING AND STRENGTH OF THE NEXT SEVERAL WAVES MAY STILL BE AN
ISSUE...HOWEVER ALL IN AGREEMENT KEEPING ONE CROSSING THE CNTL
PLAINS AROUND FRIDAY AND THEN THE NEXT ONE SUNDAY-MONDAY. EVEN WITH
LIMITED MOISTURE...EACH SYSTEM COULD PROVIDE THE OPPORTUNITY FOR
SOME LIGHT PCPN BASED ON MID LVL MOISTURE AND INSTAB PROGGED AHEAD
OF EACH WAVE. EVEN WITH THIS SAID CONFIDENCE IS NOT HIGH ONE WAY OR
THE OTHER SO SEE LITTLE REASON TO MAKE ANY ADJUSTMENTS IN POPS OR WX
GRIDS.
AS FOR TEMPS CURRENT GRIDS STILL LOOK ON TRACK WITH A WARMUP AHEAD
OF EACH SYSTEM FOLLOWED BY A COOL DOWN. AT THIS TIME DO NOT SEE ANY
REAL GOOD PUSH OF COLD AIR YET BUT WILL HAVE TO WATCH HOW THE ZONAL
FLOW OVER THE EASTERN PACIFIC BREAKS DOWN MID TO LATE NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 60 31 60 29 / 20 0 0 0
GCK 57 29 59 28 / 20 0 0 0
EHA 57 28 61 29 / 20 0 0 0
LBL 61 30 61 27 / 20 0 0 0
HYS 56 29 55 28 / 20 20 0 0
P28 63 34 58 34 / 20 20 0 0
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM CST /10 AM MST/ THIS MORNING TO 5 PM
CST /4 PM MST/ THIS AFTERNOON FOR KSZ030-KSZ031-KSZ043-KSZ044-
KSZ045-KSZ046-KSZ061-KSZ062-KSZ063-KSZ064-KSZ065-KSZ066-KSZ074-
KSZ075-KSZ076-KSZ077-KSZ078-KSZ079-KSZ080-KSZ081-KSZ084-KSZ085-
KSZ086-KSZ087-KSZ088-KSZ089-KSZ090.
&&
FN12/18
Hazardous weather outlook, Dec 27, 5:00 AM CST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
500 AM CST TUE DEC 27 2005
KSZ030-031-043>046-061>066-074>081-084>090-281100-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
500 AM CST (400 AM MST) TUE DEC 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.
.DAY ONE...TODAY
NORTHWEST WINDS WILL INCREASE TOWARD NOON AND BLOW AT 25 TO 35 MPH
WITH GUSTS TO 45 MPH THROUGH THE AFTERNOON. HIGH WINDS CAN MAKE
DRIVING DIFFICULT. HIGH PROFILE VEHICLES WILL ESPECIALLY HAVE
TROUBLE DRIVING.
IN ADDITION...THE RECENT WARM...DRY CONDITIONS WE HAVE HAD LATELY
WILL COUPLE WITH THESE WINDY CONDITIONS TO CREATE AN EXTREME FIRE
DANGER CATEGORY THIS AFTERNOON. OUTDOOR BURNING IS STRONGLY
DISCOURAGED THIS AFTERNOON...AND CONTROLLED BURNING SHOULD NOT EVEN
BE ATTEMPTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
06
High Wind, Morton
- When
- December 27, 12:48 PM CST
- Where
- Morton forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.191, -101.799 (the zone’s center; the record gives no point)
This wind gust was observed at the Elkhart AMOS site.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, December 27 to 28, 20052 deaths · 16 injured · $11 million · 1 event
- Wildfire in Texas, December 27, 20051 death · 10 injured · $5.8 million · 3 events
- Wildfire in Oklahoma, December 27, 20051 death · $800,000 · 1 event
- Avalanche in Wyoming, December 27, 20051 death · 1 event
- Wildfire in Oklahoma, December 27 to 28, 20052 injured · $500,000 · 1 event
- Wildfire in Oklahoma, December 27, 2005$300,000 · 1 event
- Wildfire in Oklahoma, December 27, 2005$225,000 · 1 event
- Wildfire in Oklahoma, December 27 to 28, 2005$50,000 · 1 event
- Dense Fog in Wisconsin, December 27 to 28, 200512 events
- High Wind in Oregon, December 27 to 28, 200588 kt wind · 10 events
- High Wind in California, December 27, 200560 kt wind · 4 events
- High Wind in Oregon, December 27, 200563 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488012.